cl-jackson 05/02/17
Last reply 1 year ago
change of medication tecfidera too????

hi all, I have been taken tecfidera for about four months the side effects have been awful but I have just been pushing through by taken four different types of medication to combat the side effects that I’m suffering from however I have now started to experience hair loss and I know it’s superficial but I think that on top of everything I’m going through I just cant take it anymore. I was wondering if anyone has any suggestions on what I should try next? I don’t know where to start looking, if anyone has came off tec I would appreciate hearing about what they did next.

thank you very much
Christine. xx

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


potter
1 year ago

Some people don’t do well on Tec what kind of side effects are you having? I probably had them for six months and then everything was good. I can still have some problems with it but my neuro has me skip a couple of doses when problems show up. He said that I was doing so well on it he would didn’t want me to do the half dose treatment. Potter


cl-jackson
1 year ago

hi potter, I had problems at the start from the very first week I started on the double dose, I was extremely sick, my stomach was in so much pain and my skin started off feeling like I was being dragged through stingy nettles, I lost two stone in one weekend I got that bad that I had to stop it, then everything got better so after 5 days to a week I went back on it, the side effects started again straight away I managed to cope for 2 weeks until I reached the point where I couldn’t even get up off the couch, so again I came off only for a few days when I started again I only took 1 tablet(half dose) a day which was much better I could cope with the side effects they were nothing like what I had just been through, I done this for about 3 weeks but my ms nurse told me if I wanted to stay on the tec I would have to go back up to full dose but she also told me to take 1 buccal tablet(anti sickness) 2 buscopan tablets (anti cramp) 1 cetirizine (anti histamine) plus pain killers on top of that everytime I take a pill which was helping but now my hair is falling out it just feels never ending plus I have noticed when I get stressed my symptoms get worse. I also had questions for the alcura nurses and they couldn’t answer them which makes me think that because this drug is so new they cant tell me anything about it I feel more like a lab rat.
I was just wondering if I should just continue to suffer it for the next few mounths or try something new?
Christine.


mo-jo
1 year ago

I lasted a grand total of 3weeks on Tecfidera, I was on Avonex for years and was fed up with injections, but I am now back on them and all is well. I was experiencing horrible side effects and thought I can’t cope anymore, so spoke to ms team and were happy to put me back on Avonex. Hope you feel better soon.


californiadreamin
1 year ago

I wanted to post my experiences for my wife with Tecfidera. Diagnosed with ms in nov 2016 so we are relatively new to this. We started Tec in Dec and things went fine on the half dose and then also went fine for several days on the full dose. Then stomach pains hit a like a rock. It was so bad that we were ready to give up on tec and actually came off it through Christmas to new year time frame. It took about 10 days to get back to normal almost. So even though tec stays in your body for only about 24 hours something clearly changed. We werent sure if maybe we were dealing with some stomach issue at the same time or not (at the time we didnt know but now we know it was the Tecfidera). Prior to stopping we tried every medication we could think of that was suggested. However, none of it really helped. (Gasx, prilesec, asprin, etc). We added these individually and tried to see which things were helping and which werent helping. Pain level was peaking around 9 (with 10 being childbirth) but it was lasting for hours.

Our decision was to go with dietary changes alone or try Gilyena. However we felt giving up on Tec was a bit early and did lots of research.

So we got back on Tec half 120 mg a day (thats actually a quarter dose) for a week. We observed we started having the same problems as before just not as severe but still too bad to ramp up. We were about to give up but we tried what ladymac suggested here. It helped some but still in substantial pain (pain peaking around a level of 6). We found that walking a lot good knock the pain level down 2 notches:

http://www.thisisms.com/forum/tecfidera-bg-12-dimethyl-fumarate-f52/topic22462.html

We were ready to give up (and our nero thought roughly the same), but we tried Singlar and in roughly 72 hours it started helping. There were 4 people that were helped a lot in one article and there is some science behind why it helps. enough so that Biogen is actually running a clinical trial on the approach.

After discomfort dropped a lot (paining peaking around 2 or 3). So after a week pain dropped to about a 1.5. So we added a morning 120 and evening 120 mg (the typical quarter dose). Again pain peaked around 2 and then after a week dropped to around .5.

We then moved to a 240 in the morning but still a 120 at night. Same pattern pain peaked around 1.5 or 2 and then gradually dropped to .5 in a week. We then moved to 240 morning and night and we have been doing so for over a week now with minimum issues. While we believe the singular helped a lot, eating regularly and something substantial (in my wifes case ham) helped. We are also doing the OMS diet but we went off that just to make it through and are transistioning back to that.

In short the Singular and eating regularly has helped a lot in the beginning. She is now not eating as much with the tec and we are still taking the Singular, though we are looking to taper off that and see how it goes.

Many people on Tec get better over time and its not clear if we happened to just make the transistion during the exact timing of the Singular but I really dont believe that is the case. We still try to walk but not because of discomfort.

Hoping this helps.


loveofthegame
1 year ago

I just took my very first dose of Tecfidera an hour ago, I can’t stop itching. I was diagnosed with MS in December. I am not sure if this is a side effect or an allergic reaction. Anyone out there experienced this?


stumbler
1 year ago

Hi @loveofthegame and welcome.

“Flushing” is a side effect of Tecfidera. It can make you light up, but it shouldn’t last that long – minutes rather than hours.

It’s an inconvenience, but it should reduce as your body gets used to the drug.


eve-a
1 year ago

Losing hair since starting Tecfidera!!!

I’m a stressed mother and I have long hair that I have taken care of and now this damn drug is ripping it out and it’s not growing back!!
I need to stop this medication as it’s adding to my depression, anxiety and stress!!
I did say to the consultant that I would take part in a “trial” but this is ridiculous 🙁

Advice anyone? By the way my hair grow slowly and I have to cover up the bald spots with a scarf.

Post Comment

You must be logged in to reply to this topic.